Please guide me if the cocktail of medicines I am taking can become ototoxic

Discussion in 'Introduce Yourself' started by Sameer advani, Jan 31, 2014.

tinnitus forum
    1. Sameer advani
      Buzzed

      Sameer advani Member

      Location:
      New delhi
      Tinnitus Since:
      12/2011
      Hi ever sicnr I got tinnitus over. 2 yrs ago I have been living a normal life. , doing all the wrong things I used to do including going to parties having loud music(obviously with ear plugs ) ... Here in india we have a lot of house parties where a dj is hired to play ,so obviously there is a lot of loud music ......the consequence of all that has been that my tinnitus has become ten times louder than what it was when it started ...I was not taking any medication then and now I am taking a whole host of medication ....can any one please tell me if their interaction can become ototoxic and increase my tinnitus ...I am taking. Vitamin b,vitamin e , vitamin c , vitamin d3,multivitamin,gensing, ginkgo biloba,lipo flavonoids,reservarol,magnesium , zinc ,omega 369', vertins, blood pressure medicine amlodipine,cholesterol medicine atorvastatin, and before sleeping a melatonin...15 tablets in all ....all these medicines I read on the net r helping many people to bring their tinnitus down.
       
    2. carol kane
      Wishful

      carol kane Member

      Location:
      Lincolnshire united kingdom
      Tinnitus Since:
      11/13
      Atrovastatin may be ototoxic ... it can be associated with hearing loss, be careful!!
       
    3. Jeff M.
      Cowabunga

      Jeff M. Member Benefactor

      Location:
      La Jolla, CA
      Tinnitus Since:
      Oct. 2012
      Cause of Tinnitus:
      Idiopathic
      DUDE, that is quite a cocktail brother!!! :confused: That seems excessive, but I am by no means a doctor!! You should consult a medical doctor and a nutritionist. Some of the "herbal" supplements like Ginseng & Ginko can jack with BP meds, also might tweak you adding in the atorvastatin! How long have you been taking all of these, and have you experienced positive results??? Or gnarly side effects :nailbiting: ???
       
    4. Sameer advani
      Buzzed

      Sameer advani Member

      Location:
      New delhi
      Tinnitus Since:
      12/2011
      My tinnitus has been loud as ever ...have been having these meds for about a month ....I need to strengthen my ears somehow so I can continue partying with earplugs so that I don't have any further hearing loss but The moment it only going up and up .... Doctors here don't have an idea of what tinnitus is all about I have to teach them ....most of the above medicines are those which I have read from the net which other sufferers are having to manage their t ...so exept for the anti anxiety tabs I am now trying all the others ....
       
    5. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      09/2013
      Most of these are OK. If you have an element of pulsatile tinnitus, then Gingko might make it worse by increasing the blood flow through the inner ear. Flavinoids are probably a waste of time. B Vitamins are not stored in the body and are excreted in the urine so you a literally 'pissing your money away'. Take the medicines your doctor tells you are necessary and dump the rest.
       
      • Like Like x 1
    6. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      09/2013
      Actually, Doctors have a pretty good idea what tinnitus is about but they don't have a 'cure' and neither does anybody else. Stop looking and learn to distract yourself and allow your brain to habituate.
       
      • Like Like x 3

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.